Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Truvada With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Truvada (Tenofovir/FTC)

em-tri-SIT-uh-bean, te-NOE-fo-veer dye soe PROX il --> Brand Name: Truvada Other Name(s): FTC/TDF Drug Class: Nucleoside Reverse Transcriptase Inhibitors Approved Use: Treatment of HIV Infection; Pre-Exposure Prophylaxis (PrEP) to Reduce the Risk of Sexually Acquired HIV Infection WARNING: Truvada can cause serious, life-threatening side effects. These include lactic acidosis (buildup of acid in the blood) and liver...
Ask the Experts

i would like to stop taking truvada & kaletra

i am HIV positive and undetectable been on meds about 5yrs is there a natural herb and vitiman regimine i could start to remain healthy with out taking meds i only take K-Pax vitimins and Ensure in addition to the meds everyday..thank you...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There are no vitamins or herb/complementary regimens that have been demonstrated to control HIV replication and protect health. Stopping effective HIV medication usually leads to a rebound in HIV levels to pre-treatment levels and a drop in the CD4... Read more »

taking reyataz, norvir and truvada

one question doc, i just switch my hiv med to reyataz, norvir and truvada due to my rising viral load. what i would like to know, is can all three meds be taken at the exact same time or they have to be space apart?...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Thanks for the question.Yes, all of the meds can be taken at the same time. I would recommend this as long as they do not upset your stomach. Best to get them out of the way all at once.At the very least the Norvir and Reyataz should be taken... Read more »

Sustiva, Truvada and Diarrhea (take 2)

Ok this is the second time I am writing about this problem.My meds - I take Sustiva at night before I go to bed 2 hours after my last meal. I take Truvada in the morning around 10 or so. My status I was diagnosed this past summer. Just two weeks...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
If one of your HIV meds is causing the diarrhea then a switch to an alternative is often considered (tenofovir can cause diarrhea so switching to abacavir could help and then there is no need for extra meds). One to two standard Os-Cal tablets is... Read more »

Taking Truvada & Sustiva - timing issue - Pls pls help

I started my meds and i am now approaching my 4th week. I take them every night between 10.30 - 11pm. I make sure i finish eating or any food intake by a minimum of 2 hrs before taking my meds. However taking my meds at this time is having a toll...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The basic issue with Sustiva that if taken with a fatty meal then the levels can be higher leading to more side effects (usually would be more potent from the HIV perspective). If you are not experiencing side effects then perhaps not so much an... Read more »
Connect With Others

Those taking, Raltegravir, Truvada & Atazanavir

Posted by sweetvanilla27, 1 Reply
I am wanting to hear from anyone who have experienced taking Raltegravir, Truvada & Atazanavir and how you have got on with the meds?

I first started taking meds in May this year I was put on Truvda and Sustiva first, and was taken off them due... Read more »

Started taking Truvada for PEP...any tips?

Posted by glam89, 1 Reply
Im starting Truvada for 30 days and i know there are going to be side effects but do anyone have any tips for me to make it a bit easier. What pain reliever fever reducer medications can i take without it damaging my liver even more? Is Ibuprofen... Read more »

I just started taking meds...

Posted by Anonymous, 6 Replies
and would love some feedback from people. I was poz for 3 yrs before needing to begin and since I am moving to Costa Rica in the fall I thought 'no time like the present' to get myself trhough all the possible side effects.
Well- they have begun. ... Read more »

Started TRUVADA and VIRAMUNE last night at 6pm

Posted by Augustus, 3 Replies
This is my first experience with fighting my HIV infection that I was diagnosed with on July 1 2005. So far, everything seems normal, even a wee bit better than normal as I feel a great weight lifting. I have agonized over starting meds for 2... Read more »